Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 77, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 20, 2010, 6:52 AM CDT for Oneida County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2010, 6:52 AM CDT (11:52 UTC)
- Expired
- Aug 20, 2010, 7:46 AM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.9 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2614 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:00 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 20, 3:00 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT FRI AUG 20 2010 .SHORT TERM...TODAY/TONIGHT/SATURDAY. WAA WITH LLJ OVER THE REGION SPREADING PCPN OVER THE FORECAST AREA EARLY THIS MORNING NORTH OF A WARM FRONT WHICH AT 08Z STRETCHES FROM MSP TO SW WI. THE BAND IS AHEAD OF A MCS SYSTEM TRACKING OVER CENTRAL MN EARLY THIS MORNING. BANDS OF MAINLY ELEVATED CONVECTION BREAKING OUT ALONG AND NORTH OF THE WARM FRONT AND WILL CONTINUE TO DRIFT NORTHEAST OVER MUCH OF THE FORECAST AREA THIS MORNING...AND PERHAPS LINGERING OVER NRN WISCONSIN INTO THE AFTERNOON HOURS. CHALLENGE WITH THIS FORECAST IS TIMING OF DEPARTURE OF WAA PCPN LIFTING NORTH THIS AM AND THEN SVR POTENTIAL WITH THE WARM FRONT EARLY TODAY AND THEN ALONG AND NEAR THE FROPA LATER TODAY INTO THIS EVENING. RADAR TRENDS WITH SOME MODEL SUPPORT INDICATE A PERIOD OF CONVECTION LIFTING NORTH THIS MORNING. PARTS OF CENTRAL AND NORTHEAST WISCONSIN MAY HAVE A DIMINISHED PERIOD OF CONVECTION STARTING LATER THIS MORNING AS THE BEST LIFT NORTH OF THE WARM FRONT MOVES OVER MAINLY NRN WISCONSIN. HOWEVER WILL CONTINUE CHC POPS FOR MUCH OF THE AREA DUE TO PROXIMITY OF THE WARM FRONT. WILL BEGIN TO TREND POPS UP AGAIN LATER THIS AFTERNOON WEST AND THEN OVER THE REST OF THE AREA TONIGHT AS THE COLD FRONT SLIDES OVER. WILL KEEP THE SMALL CHC POPS OVER EASTERN WISCONSIN SATURDAY MORNING DUE TO THE COLD FRONT STILL PASSING OVER. LATEST RUNS SUGGEST A FASTER DEPARTURE SO NARROWED THE POP CHC FOR EARLIER IN THE MORNING. AS FAR AS SEVERE POTENTIAL...PLENTY OF SHEAR AND INSTABILITY TO WORK WITH...EVEN WITH THE INITIAL ELEVATED CONVECTION LIFTING OVER THE AREA THIS MORNING. OTHERWISE TONGUE OF DEEPER MOISTURE WORKING NORTHWARD INTO THE STATE THIS AM AS THE WARM FRONT LIFTS NORTHWARD. EXPECT AT LEAST ISOLD SEVERE TODAY AND EVENING HOWEVER IF SIGNIFICANT CLEARING AND RESULTANT HEATING OCCURS TODAY IN THE WARM MUGGY AIR MASS SOUTH OF THE WARM FRONT...A VERY UNSTABLE AIR MASS WILL BE AVAILABLE FOR THE FRONTAL SYSTEM TO WORK WITH TO PRODUCE A MORE WIDESPREAD EVENT. WITH PWATS CLIMBING TO NEAR 2.00...HEAVY RAIN ALSO A CONCERN ESPECIALLY OVER NRN WISCONSIN LATER TODAY WHERE THE WARM FRONT MAY STALL LATER TODAY INTO THIS EVENING. MAX TEMPS WILL BE INFLUENCED BY THE WARM FRONT LOCATION AND CLOUDS DRIFTING OVER THE AREA DUE TO THE MN MCS EARLY THIS MORNING. FOR THIS FORECAST...WILL ANTICIPATE THE FRONT LIFTING NORTH AND MUCH OF CENTRAL AND NORTHEAST WISCONSIN WILL GET INTO THE WARM SECTOR OF THE FRONTAL SYSTEM. .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY. LATEST GFS ENSEMBLE MEAN INDICATES MID-LEVEL RIDGING WILL BE PRESENT THROUGH MUCH OF THE PERIOD BEFORE THE RIDGE SUCCUMBS TO THE NEXT PACIFIC SHORTWAVE TROUGH PROGGED TO CROSS THE AREA AROUND THE TUESDAY TIMEFRAME. OVERALL THE PATTERN WILL REMAIN PROGRESSIVE IN NATURE OVER THE MID-LATITUDES OF NORTH AMERICA. THE LATEST MEDIUM RANGE MODELS INCLUDING THE 12Z GEM/ECMWF AND 18Z GFS REMAIN IN VERY GOOD AGREEMENT OVER THE PERIOD...AND WILL PUT TOGETHER SOME SORT OF BLEND OF THIS FORECAST. SATURDAY NIGHT INTO SUNDAY NIGHT...MID-LEVEL HEIGHTS BUILD INTO THE AREA WITH THE APPROACH OF SHORTWAVE RIDGING...AND RESULTANT HIGH PRESSURE AT THE SURFACE. WITH STRONG SUBSIDENCE ALOFT...WILL SEE MOSTLY CLEAR SKIES AND LIGHT WINDS OVER THE PERIOD. DEWPOINTS SHOULD FALL INTO THE MID 50S TO LOW 60S...PERHAPS LOWER ACROSS THE SANDY SOIL AREAS OF N-C WISCONSIN. LOWS IN THE MID 50S TO MID 60S EACH NIGHT...AND HIGHS IN THE LOW TO MID 80S ON SUNDAY. MONDAY AND TUESDAY...HIGH PRESSURE HANGS AROUND ON MONDAY THOUGH DOES START TO DRIFT TO THE EAST OF THE AREA...AND WILL SEE WEAK RETURN FLOW COMMENCING OVER CENTRAL WISCONSIN. WILL SEE THE WARMEST DAY OF THE EXTENDED WITH HIGHS IN THE MIDDLE TO UPPER 80S UNDER MOSTLY SUNNY SKIES. BY MONDAY NIGHT...WILL SEE INCREASING CLOUDS AS A COLD FRONT PROGRESSES ACROSS THE NORTHERN MISSISSIPPI VALLEY. MAY SEE SOME LIGHT PRECIP MOVE IN LATE MONDAY NIGHT...WHICH THE INHERITED FORECAST TIMES NICELY. THE FRONT CROSSES THE AREA ON TUESDAY...WITH MOISTURE THINNING AS IT DOES SO. THE FRONT DOES NOT LOOK IMPRESSIVE AT THIS TIME SINCE CONVERGENCE IS WEAK...INSTABILITY AHEAD OF THE FRONT IS WEAK...AND WIND FIELDS RESIDE WELL BEHIND THE FRONT. LOOKS LIKE A SHOWERS AND ISOLD THUNDERSTORM SCENARIO THIS FAR OUT. THE THREAT OF SHOWERS AND STORMS ENDS BY TUESDAY NIGHT. && .AVIATION...TODAY AND TONIGHT. WIDESPREAD CONVECTION SPREADING OVER THE STATE THIS MORNING ALONG AND NORTH OF A WARM FRONT LIFTING NORTH OVER THE STATE. ANOTHER ROUND OF CONVECTION EXPECTED LATER TODAY INTO THIS EVENING ALONG AND AHEAD OF COLD FRONT APPROACHING FROM THE WEST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MPC
Hazardous weather outlook, Aug 20, 6:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI AUG 20 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 600 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MOST OF THE AREA. AT THIS TIME...IT APPEARS THE BEST CHANCE OF SEVERE STORMS WILL OCCUR OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TODAY AND THEN OVER THE REST OF THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 600 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS THIS MORNING AND THEN SOUTH WIND THIS AFTERNOON MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT LATER TODAY INTO THIS EVENING. PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE FOR THUNDERSTORMS NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TH/MPC
In the hours before
Special weather statement, Aug 20, 2:24 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 224 AM CDT FRI AUG 20 2010 WIZ005-010-018-019-030-031-035-036-200915- LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-SHAWANO-VILAS-WOOD- 224 AM CDT FRI AUG 20 2010 ...LINE OF THUNDERSTORMS APPROACHING CENTRAL AND NORTH CENTRAL WISCONSIN EARLY THIS MORNING... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 71 MILES WEST OF RHINELANDER TO 51 MILES WEST OF WAUSAU TO 54 MILES WEST OF WAUSAU... MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS GUSTS TO 40 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SPENCER BY 245 AM CDT... MARSHFIELD BY 250 AM CDT... TRIPOLI BY 315 AM CDT... WILLOW RESERVOIR AND TOMAHAWK BY 330 AM CDT... WAUSAU BY 335 AM CDT... WESTON BY 340 AM CDT... BEVENT BY 350 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Special weather statement, Aug 20, 3:09 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 309 AM CDT FRI AUG 20 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201000- BROWN-CALUMET-DOOR-FLORENCE-FOREST-KEWAUNEE-LANGLADE-LINCOLN- MANITOWOC-MARATHON-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS-WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 309 AM CDT FRI AUG 20 2010 ...THUNDERSTORMS CONTINUE TO DEVELOP OVER THE AREA... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM 75 MILES NORTHWEST OF RHINELANDER TO 53 MILES SOUTH OF OSHKOSH...MOVING EAST AT 30 MPH. UP TO PENNY SIZE HAIL...WINDS GUSTS TO 40 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAKE POYGAN AND BEVENT BY 315 AM CDT... FREMONT BY 320 AM CDT... TRIPOLI AND MERRILL BY 325 AM CDT... OSHKOSH BY 330 AM CDT... WITTENBERG AND TOMAHAWK BY 340 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Special weather statement, Aug 20, 6:33 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 633 AM CDT FRI AUG 20 2010 WIZ031-037-038-201230- OUTAGAMIE-SHAWANO-WAUPACA- 633 AM CDT FRI AUG 20 2010 ...DEVELOPING THUNDERSTORM JUST NORTH OF NEW LONDON... AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL OUTAGAMIE COUNTY AND JUST NORTH OF NEW LONDON...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHIOCTON BY 630 AM CDT... LEEMAN BY 645 AM CDT... NICHOLS AND NAVARINO BY 655 AM CDT... BRIARTON BY 700 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOTORISTS IN THIS AREA SHOULD BE ALERT FOR RAPIDLY REDUCED VISIBILITIES DUE TO TORRENTIAL RAINFALL. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:23 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Aug 20, 12:17 PM CDT | Areal Flood Advisory | GRB | Vilas | 103 min |
| Aug 20, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 42 min |
| Aug 20, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 61 min |
| Aug 20, 3:33 PM CDT | Special Marine Warning | GRB | 78 min | |
| Aug 20, 3:33 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 57 min |
| Aug 20, 3:50 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc, Oconto, Outagamie, Shawano and 1 more | 2 hr |
| Aug 20, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 66 min |
| Aug 20, 4:21 PM CDT | Special Marine Warning | GRB | 69 min | |
| Aug 20, 4:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 38 min |
| Aug 20, 5:26 PM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 20, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 41 min |
| Aug 20, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 43 min |
| Aug 20, 6:07 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 42 min |
| Aug 20, 6:19 PM CDT | Special Marine Warning | GRB | 48 min | |
| Aug 20, 6:21 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 2 hr |
| Aug 20, 6:26 PM CDT | Special Marine Warning | GRB | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.